MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE II 60DEG 3MM SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE II 60DEG 3MM SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210113
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the insulation coating of the shaft was peeled off during use.All peeled parts were removed from the patient.The procedure was successfully completed with the same wand.No delay and no patient injury were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the device, which was used in a procedure, was returned for evaluation.The evaluation was performed by smith and nephew and could confirm the customer complaint for the coating on the shaft peeled off.A visual inspection was performed and showed severe insulation damage.This damage is caused by contact with another source and confirmed not originate from manufacturing, packaging, or labeling defects.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found no related failures.No manufacturing related defects were observed.No further investigation is required.

Brand Name
PROBE SAPHYRE II 60DEG 3MM SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9617035
Report Number3003604053-2020-00004
Device Sequence Number523898
Product Code GEI
UDI-Device Identifier03596010483287
UDI-Public03596010483287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model Number7210113
Device Catalogue Number7210113
Device Lot Number2030443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1